Skip to content
M.S. and poison ivy
avatar
An_248131 posted:
OK, I know I'm not crazy. I'm frustrated, because I left a message with my neurologist's office yesterday with the following question, and she never got back to me. I was exposed to poison ivy 1 week ago. I've had MS for 17 years. I've been in great shape; the only meds I take for MS symptoms are an anti-depressant and provigil for fatigue. I take no other MS drugs. I have had non-stop itching for this entire week. I haven't gone to work, worship services, my pilates or yoga classes. I'm miserable! Could the MS or the provigil have anything to do with my symptoms? They have me on a low-dose prednisone tablet for the itching and a topical steroid cream. Today, it's feeling quite a bit better; I decided not to take my provigil today. Any thoughts?
Reply
 
avatar
hackwriter responded:
Ouch!
If the itching started after your exposure to poison ivy (I assume you have a rash, too) and it runs its course within ten days, then it's likely a good old-fashioned case of poison ivy and you'll be feeling complete relief soon. Itching isn't a characteristic of MS or of Provigil. Sounds like you're on the road to recovery, though.

Hope you'll be feeling better soon. Try to stay out of the poison ivy

Kim
 
avatar
Ellyn replied to hackwriter's response:
Thanks so much for your encouragement. We'll see how it goes. Today was a little better. Also, my friend came over and did Reiki with me and I had no itching for over 3 hours during and after the treatment!


Featuring Experts

Neil S. Lava, MD, is the director of the multiple sclerosis clinic at Emory University in Atlanta. He has been treating multiple sclerosis patients si...More

Helpful Tips

Help Our Community & Experts Help You - Please Read
Welcome to the WebMD Multiple Sclerosis Community! Please don't respond to this discussion. Instead, please read before you start your ... More
Was this Helpful?
106 of 108 found this helpful

Related News

There was an error with this newsfeed

Related Drug Reviews

  • Drug Name User Reviews

Report Problems With Your Medications to the FDA

FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.